Alert archive / Georgia / Frost Advisories in 2006

Frost Advisory 2, NWS Tallahassee, FL

November 12, 200626 counties in Georgia; 16 counties in Florida; 5 counties in Alabama

NWS Tallahassee, FL issued this frost advisory at Nov 12, 2006, 5:00 PM EST for 26 counties in Georgia; 16 counties in Florida; 5 counties in Alabama. It took effect at Nov 13, 2006, 3:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2006, 5:00 PM EST (22:00 UTC)
In effect from
Nov 13, 2006, 3:00 AM EST
Expired
Nov 13, 2006, 8:00 AM EST
In force
5 hr
Issued by
NWS Tallahassee, FL
All 47 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1832 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KTAE 122200
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
500 PM EST SUN NOV 12 2006

...A FROST ADVISORY IS IN EFFECT FROM 3 AM EST /2 AM CST/ TO 8 AM
EST /7 AM CST/ MONDAY...

.IN THE WAKE OF YESTERDAYS COLD FRONT...MUCH COOLER AIR HAS
ARRIVED IN THE AREA. TONIGHT...HIGH PRESSURE WILL BUILD OVER THE
AREA AND ALLOW WINDS TO GO CALM. THIS WILL SET UP IDEAL
RADIATIONAL COOLING CONDITIONS AND THE FIRST WIDESPREAD FROST OF
THE SEASON IS EXPECTED.

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
131300-
/O.NEW.KTAE.FR.Y.0002.061113T0800Z-061113T1300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...ABBEVILLE...
GENEVA...DOTHAN...DE FUNIAK SPRINGS...MIRAMAR BEACH...BONIFAY...
CHIPLEY...MARIANNA...PANAMA CITY...BLOUNTSTOWN...PORT ST. JOE...
APALACHICOLA...QUINCY...TALLAHASSEE...MONTICELLO...MADISON...
BRISTOL...CRAWFORDVILLE...PERRY...MAYO...CROSS CITY...
GEORGETOWN...FORT GAINES...CUTHBERT...MORGAN...DAWSON...ALBANY...
LEESBURG...SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA...
BLAKELY...COLQUITT...NEWTON...CAMILLA...MOULTRIE...ADEL...
NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...
QUITMAN...VALDOSTA...LAKELAND
400 PM CST SUN NOV 12 2006 /500 PM EST SUN NOV 12 2006/

...FROST ADVISORY IN EFFECT FROM 3 AM EST /2 AM CST/ TO 8 AM EST
/7 AM CST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FROST
ADVISORY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. FROST IS
NOT EXPECTED ALONG THE COAST OR IN URBAN CENTERS. IN TALLAHASSEE
RESIDENTS LIVING NEAR DOWNTOWN OR IN HEAVILY FORESTED
NEIGHBORHOODS WILL LIKELY ESCAPE A FROST TONIGHT.

$$

18-WOOL

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this frost advisory went out at Nov 12, 2:05 PM EST, 2 hours 55 minutes earlier.

Area forecast discussion, Nov 12, 2:05 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED WATCHES/WARNINGS/ADVISORIES
NATIONAL WEATHER SERVICE TALLAHASSEE FL
205 PM EST SUN NOV 12 2006

.SYNOPSIS...COLD FRONT CONTINUES TO PUSH DOWN INTO SOUTH FLORIDA.
DEWPOINTS ARE IN THE UPPER 30S TO AROUND 40. HIGH PRESSURE RIDGING
EXTENDS DOWN FROM CANADA INTO SOUTHEAST TEXAS. 999-MB LOW NOW
SITUATED ALONG THE NORTH CAROLINA COAST. UPPER LOW PROBABLY CUTOFF
AT 500 MB NOW. CIRRUS CONTINUES TO STREAM TOWARDS THE NORTHEAST FROM
THE TROPICAL EASTERN PACIFIC ACROSS THE NORTHERN GULF OF MEXICO AND
ACROSS PORTIONS OF OUR SOUTHEAST CWA AS WELL AS INTO NORTH CENTRAL
FLORIDA. DRY AIR NOW MORE VISIBLE IN WV IMAGERY AS CIRRUS DRIFTS
FARTHER SOUTH. MORNING TAE SOUNDING INDICATED PW OF .35 INCHES.
NICE CLOUD SHIELD ASSOCIATED WITH SHORTWAVE BREAKING OUT INTO THE
MIDWEST REFLECTED AS A COLD FRONT AT THE SURFACE IN THE CENTRAL
PLAINS.

&&

.SHORT TERM TONIGHT THROUGH TUESDAY NIGHT)...CUTOFF OVER THE MIDDLE
ATLANTIC STATES MOVES NORTHEASTWARD INTO NEW ENGLAND ON TUESDAY.
SHORTWAVE CURRENTLY IN MIDWEST WILL CONTINUE TRACKING EAST AND WILL
WEAKEN AS IT OVERTAKES THE CUTOFF LOW. GRADUALLY THE UPPER AIR
PATTERN BECOMES MORE ZONAL...EVER SO BRIEFLY ON TUESDAY BEFORE THE
NEXT SHORTWAVE BREAKS INTO THE MIDWEST BECOMING OUR NEXT WEATHER
MAKER ON WEDNESDAY AND THURSDAY. HIGH PRESSURE RIDGING GETS SQUEEZED
INTO THE GULF AND MOVES EASTWARD ON TUESDAY IN RESPONSE TO THE
APPROACHING SYSTEM ON WEDNESDAY.

.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY NIGHT)...THERE CONTINUE
TO BE SIGNIFICANT DIFFERENCES BETWEEN THE LONG TERM MODELS WITH
RESPECT TO THE NEXT DEVELOPING STORM SYSTEM. THE GFS SOLUTION IS
MUCH DEEPER THAN THE ECMWF. HOWEVER...BOTH MODELS BRING A STRONG
COLD FRONT INTO THE CWA WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT.
THUS...WILL CONTINUE TREND TO BUMP UP POPS A BIT AND IF THE GFS
VERIFIES...WE COULD HAVE A THREAT FOR SEVERE WEATHER AS A SQUALL
LINE PASSES THROUGH THE CWA. HIGH PRESSURE AND DRY CONDITIONS BUILD
IN ON THURSDAY AND CONTINUE THROUGH THE END OF THE PERIOD.
TEMPERATURES WILL BE BELOW CLIMO THURSDAY THROUGH SATURDAY BUT STILL
NO FREEZING TEMPS ARE EXPECTED AT THIS TIME.

&&

.MARINE...CANCELED SCA IN OFFSHORE WATERS AN HOUR AGO AS WINDS
AND SEAS HAVE RAPIDLY SUBSIDED. WINDS WILL CONTINUE TO GRADUALLY
WEAKEN REMAINING OUT OF THE NORTHEAST TONIGHT...BUT WILL BECOME MORE
OUT OF THE NORTHWEST ON MONDAY AFTERNOON MOSTLY IN RESPONSE TO LEE
SIDE TROUGHING. WINDS WILL REMAIN WEAK UNTIL THE NEXT SYSTEM BEGINS
TO APPROACH ON WEDNESDAY.

&&

.AVIATION...EXPECT VFR CONDITIONS THRU THE FCST PERIOD. WHILE THE
MAIN CIRRUS DECK HAS SHIFTED E OF THE REGION...WILL SEE OCNL CIRRUS
FOR THE REMAINDER OF THE AFTN. WINDS WILL BE NLY LESS THAN 10 KTS.
THEN CLEAR SKIES AND NEAR CALM WINDS WILL PREVAIL AFT 00Z. THE
AIRMASS WILL BE TOO DRY TO SUPPORT FOG DEVELOPMENT OVERNIGHT.

&&

.FIRE WEATHER...ALL RED FLAG WARNINGS HAVE BEEN CANCELLED FOR THIS
AFTERNOON AS TEMPS DID NOT GET WARM ENOUGH. HOWEVER...WE WILL ISSUE
RED FLAG WARNINGS FOR OUR COUNTIES IN GEORGIA AND FLORIDA FOR MONDAY
AFTERNOON. WE WILL MAINTAIN A WATCH FOR ALABAMA SINCE WINDS MAY NOT
REACH CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  33  72  39  72 /   0  10  10  10
PANAMA CITY  42  71  49  72 /   0  10  10  10
DOTHAN       37  72  41  72 /   0  10  10  10
ALBANY       35  72  40  73 /   0  10  10  10
VALDOSTA     35  72  37  73 /   0  10  10  10
CROSS CITY   34  74  41  73 /   0  10  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH FROM 11 AM CST MONDAY TO 6 PM CST MONDAY
     FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...
     AND HOUSTON.

GA...RED FLAG WARNING FROM 1 PM EST MONDAY TO 6 PM EST MONDAY FOR
     THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
     CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
     EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...AND WORTH.

FL...RED FLAG WARNING FROM 11 AM CST (12 PM EST) MONDAY TO 6 PM
     CST (7 PM EST) MONDAY FOR THE FOLLOWING ZONES: BAY...
     CALHOUN...DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...
     INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
     LIBERTY...MADISON...TAYLOR...WAKULLA...AND WASHINGTON.

&&

AVIATION/FIRE WEATHER...JAMSKI
PUBLIC/MARINE...WATSON
LONG TERM...BARRY
Hazardous weather outlook, Nov 12, 5:54 AM EST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
554 AM EST SUN NOV 12 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-121500-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
454 AM CST SUN NOV 12 2006 /554 AM EST SUN NOV 12 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
IN THE WAKE OF LAST NIGHTS COLD FRONT...COOLER AND DRIER CONDITIONS
ARE EXPECTED INTO MIDWEEK. A SMALL CRAFT ADVISORY CONTINUES ACROSS
THE COASTAL WATERS UNTIL WINDS AND SEAS DIMINISH LATER THIS MORNING.
VERY DRY CONDITIONS WILL AIDE IN THE SPREAD OF ANY WILD FIRES THAT
DEVELOP TODAY...ESPECIALLY ACROSS NORTH FLORIDA AND SOUTHEAST
ALABAMA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE NEXT STORM SYSTEM WILL SEND A STRONG COLD FRONT ACROSS
TRI-STATE AREA WEDNESDAY AND WEDNESDAY NIGHT. SHOWERS AND
THUNDERSTORMS WILL ACCOMPANY THE FRONT AND SOME OF THE STORMS MAY
BE STRONG TO SEVERE. IN THE WAKE OF THE FRONT...COOLER AND DRIER
WEATHER WILL RETURN TO THE REGION FOR THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

BARRY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 2:28 PM ESTRed Flag WarningTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more27 hr

Nearby

Frost Advisories in Georgia, 2006Frost Advisories in Florida, 2006Frost Advisories in Alabama, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.